Bernoulli

  • Bernoulli
  • Volume 21, Number 1 (2015), 360-373.

Pathwise versions of the Burkholder–Davis–Gundy inequality

Mathias Beiglböck and Pietro Siorpaes

Full-text: Open access

Abstract

We present a new proof of the Burkholder–Davis–Gundy inequalities for $1\leq p<\infty$. The novelty of our method is that these martingale inequalities are obtained as consequences of elementary deterministic counterparts. The latter have a natural interpretation in terms of robust hedging.

Article information

Source
Bernoulli, Volume 21, Number 1 (2015), 360-373.

Dates
First available in Project Euclid: 17 March 2015

Permanent link to this document
https://projecteuclid.org/euclid.bj/1426597073

Digital Object Identifier
doi:10.3150/13-BEJ570

Mathematical Reviews number (MathSciNet)
MR3322322

Zentralblatt MATH identifier
1352.60060

Keywords
Burkholder–Davis–Gundy martingale inequalities pathwise hedging

Citation

Beiglböck, Mathias; Siorpaes, Pietro. Pathwise versions of the Burkholder–Davis–Gundy inequality. Bernoulli 21 (2015), no. 1, 360--373. doi:10.3150/13-BEJ570. https://projecteuclid.org/euclid.bj/1426597073


Export citation

References

  • [1] Acciaio, B., Beiglböck, M., Penkner, F. and Schachermayer, W. (2013) A model-free version of the fundamental theorem of asset pricing and the super-replication theorem. Math. Finance. DOI:10.1111/mafi.12060.
  • [2] Acciaio, B., Beiglböck, M., Penkner, F., Schachermayer, W. and Temme, J. (2013). A trajectorial interpretation of Doob’s martingale inequalities. Ann. Appl. Probab. 23 1494–1505.
  • [3] Beiglböck, M., Henry-Labordère, P. and Penkner, F. (2013). Model-independent bounds for option prices—a mass transport approach. Finance Stoch. 17 477–501.
  • [4] Beiglböck, M. and Nutz, M. (2014). Martingale inequalities and deterministic counterparts. arXiv preprint, arXiv:1401.4698.
  • [5] Bouchard, B. and Nutz, M. (2013). Arbitrage and duality in nondominated discrete-time models. arXiv preprint, arXiv:1305.6008.
  • [6] Brown, H., Hobson, D. and Rogers, L.C.G. (2001). Robust hedging of barrier options. Math. Finance 11 285–314.
  • [7] Burkholder, D.L. (1966). Martingale transforms. Ann. Math. Statist. 37 1494–1504.
  • [8] Burkholder, D.L. (2002). The best constant in the Davis inequality for the expectation of the martingale square function. Trans. Amer. Math. Soc. 354 91–105 (electronic).
  • [9] Burkholder, D.L. and Gundy, R.F. (1970). Extrapolation and interpolation of quasi-linear operators on martingales. Acta Math. 124 249–304.
  • [10] Chou, C.S. (1975). Les méthodes d’A. Garsia en théorie des martingales. Extensions au cas continu. In Séminaire de Probabilités IX Université de Strasbourg. Lecture Notes in Math. 465 213–225. Berlin: Springer.
  • [11] Chow, Y.S. and Teicher, H. (2012). Probability Theory: Independence, Interchangeability, Martingales. New York: Springer.
  • [12] Cox, A.M.G., Hobson, D. and Obłój, J. (2008). Pathwise inequalities for local time: Applications to Skorokhod embeddings and optimal stopping. Ann. Appl. Probab. 18 1870–1896.
  • [13] Cox, A.M.G. and Obłój, J. (2011). Robust hedging of double touch barrier options. SIAM J. Financial Math. 2 141–182.
  • [14] Cox, A.M.G. and Obłój, J. (2011). Robust pricing and hedging of double no-touch options. Finance Stoch. 15 573–605.
  • [15] Cox, A.M.G. and Wang, J. (2013). Root’s barrier: Construction, optimality and applications to variance options. Ann. Appl. Probab. 23 859–894.
  • [16] Davis, B. (1970). On the integrability of the martingale square function. Israel J. Math. 8 187–190.
  • [17] Davis, M., Obłój, J. and Raval, V. (2010) Arbitrage bounds for prices of options on realized variance. ArXiv e-prints.
  • [18] Dolinsky, Y. and Soner, H.M. (2013). Robust hedging with proportional transaction costs. arXiv e-prints.
  • [19] Dolinsky, Y. and Soner, M.H. (2012). Robust hedging and martingale optimal transport in continuous time. arXiv e-prints.
  • [20] Galichon, A., Henry-Labordère, P. and Touzi, N. (2011). A stochastic control approach to no-arbitrage bounds given marginals, with an application to lookback options.
  • [21] Hobson, D. (1998). Robust hedging of the lookback option. Finance Stoch. 2 329–347.
  • [22] Hobson, D. (2011). The Skorokhod embedding problem and model-independent bounds for option prices. In Paris-Princeton Lectures on Mathematical Finance 2010. Lecture Notes in Math. 2003 267–318. Berlin: Springer.
  • [23] Hobson, D. and Klimmek, M. (2012). Model-independent hedging strategies for variance swaps. Finance Stoch. 16 611–649.
  • [24] Hobson, D. and Neuberger, A. (2012). Robust bounds for forward start options. Math. Finance 22 31–56.
  • [25] Hobson, D.G. and Pedersen, J.L. (2002). The minimum maximum of a continuous martingale with given initial and terminal laws. Ann. Probab. 30 978–999.
  • [26] Meyer, P.A. (1976). Un cours sur les intégrales stochastiques. In Séminaire de Probabilités, X (Seconde Partie: Théorie des Intégrales Stochastiques, Univ. Strasbourg, Strasbourg, Année Universitaire 1974/1975). Lecture Notes in Math. 511 245–400. Berlin: Springer.
  • [27] Obłój, J. (2004). The Skorokhod embedding problem and its offspring. Probab. Surv. 1 321–390.
  • [28] Obłój, J. and Yor, M. (2006). On local martingale and its supremum: Harmonic functions and beyond. In From Stochastic Calculus to Mathematical Finance 517–533. Berlin: Springer.
  • [29] Osȩkowski, A. (2010). Sharp maximal inequalities for the martingale square bracket. Stochastics 82 589–605.
  • [30] Revuz, D. and Yor, M. (1999). Continuous Martingales and Brownian Motion, 3rd ed. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 293. Berlin: Springer.
  • [31] Rogers, L.C.G. (1993). The joint law of the maximum and terminal value of a martingale. Probab. Theory Related Fields 95 451–466.
  • [32] Rogers, L.C.G. and Williams, D. (2000). Diffusions, Markov Processes, and Martingales. Vol. 2, Itô Calculus. Cambridge Mathematical Library. Cambridge: Cambridge Univ. Press. Reprint of the second (1994) edition.